May 2007
Volume 48, Issue 13
Free
ARVO Annual Meeting Abstract  |   May 2007
Should We Be Concerned With Post-Injection IOP Spikes From Lucentis?
Author Affiliations & Notes
  • S. Schoenholtz
    East Florida Eye Institute, Stuart, Florida
    Eye Research Foundation, Stuart, Florida
  • R. E. P. Frenkel
    Eye Research Foundation, Stuart, Florida
    Bascom Palmer Eye Institute, Miami, Florida
  • A. R. Toler
    East Florida Eye Institute, Stuart, Florida
    Eye Research Foundation, Stuart, Florida
  • M. P. C. Frenkel
    Eye Research Foundation, Stuart, Florida
  • Footnotes
    Commercial Relationships S. Schoenholtz, None; R.E.P. Frenkel, None; A.R. Toler, None; M.P.C. Frenkel, None.
  • Footnotes
    Support None.
Investigative Ophthalmology & Visual Science May 2007, Vol.48, 1268. doi:https://doi.org/
  • Views
  • Share
  • Tools
    • Alerts
      ×
      This feature is available to authenticated users only.
      Sign In or Create an Account ×
    • Get Citation

      S. Schoenholtz, R. E. P. Frenkel, A. R. Toler, M. P. C. Frenkel; Should We Be Concerned With Post-Injection IOP Spikes From Lucentis?. Invest. Ophthalmol. Vis. Sci. 2007;48(13):1268. doi: https://doi.org/.

      Download citation file:


      © ARVO (1962-2015); The Authors (2016-present)

      ×
  • Supplements
Abstract

Purpose:: To determine if Ranibizumab (Lucentis) injections cause adverse intraocular pressure (IOP) spikes in patients with and without glaucoma.

Methods:: 25 intravitreal injections of Ranibizumab (0.05ml) were given to patients with wet AMD: 7 of the eyes had glaucoma, while 18 did not have glaucoma. 96% of patients received prophylactic IOP lowering medications one hour prior to the Ranibizumab injection. IOP was taken within one minute of injection and every 5 - 10 minutes until the pressure was reduced to a safe level. Vision was evaluated immediately following injection.

Results:: Mean pre-injection lOP was 12 ± 2 mmHg in patients with glaucoma and 13 ± 3 in patients without glaucoma. The mean IOP immediately post-injection respectively was 38 ± 15 mmHg and 37 ± 10mmHg, at 3-10 minutes was 33 ± 11 mmHg and 28 ±10mmHg, at 11-20 minutes was 23 ± 9 and 24 ± 13, and at 21-30 minutes post-injection was 18 ± 1 and 14 ± 6 respectively. On the subsequent visit the IOP had normalized.

Conclusions:: Ranibizumab injections result in a significant transient rise in IOP that may be damaging to the optic nerve, particularly in patients with advanced glaucoma.

Keywords: intraocular pressure • injection • drug toxicity/drug effects 
×
×

This PDF is available to Subscribers Only

Sign in or purchase a subscription to access this content. ×

You must be signed into an individual account to use this feature.

×